TITLE

Pegfilgrastim Administered Once Per Cycle Reduces Incidence of Chemotherapy-Induced Neutropenia

AUTHOR(S)
Crawford, J.
PUB. DATE
June 2002
SOURCE
Drugs;2002 Supplement 1, Vol. 62 Issue 9, p89
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Neutropenia is a common and potentially dangerous adverse effect of cancer chemotherapy. It also often necessitates a reduction or delay in dose, thus compromising efficacy. The human granulocyte colony-stimulating factor filgrastim has been proven to have a good safety profile and to be effective in accelerating neutrophil recovery and reducing the incidence of infections following myelosuppressive chemotherapy. However, its short serum half-life necessitates daily administration. Pegylated filgrastim (pegfilgrastim) was developed by attaching a polyethylene glycol moiety to the filgrastim protein. Pegfilgrastim binds to the same cell surface receptor on neutrophils and their precursors as filgrastim and stimulates the proliferation and differentiation of neutrophils through the same mechanism. However, because of the pegylation, it is minimally cleared by the kidneys and has a much longer serum half-life. Furthermore, its clearance is neutrophil dependent and thus ‘self-regulated’. Pegfilgrastim is administered as a single subcutaneous injection per cycle of chemotherapy. In clinical trials it has been shown to be comparable in efficacy to filgrastim in decreasing the incidence of infection as manifested by febrile neutropenia following chemotherapy. Its safety profile and tolerability are similar to those of filgrastim.
ACCESSION #
7732512

 

Related Articles

  • Measurements of 5-FU Plasma Concentrations in Patients with Gastrointestinal Cancer: 5-FU Levels Reflect the 5-FU Dose Applied. Blaschke, Martina; Blumberg, Jutta; Wegner, Ulrike; Nischwitz, Martin; Ramadori, Giuliano; Cameron, Silke // Journal of Cancer Therapy;Feb2012, Vol. 3 Issue 1, p28 

    Introduction: 5-Fluorouracil (5-FU) is the basis of most combination chemotherapies for gastrointestinal tumors. It is generally well tolerated, but side-effects might require dose-adjustment. As adverse events are not specific to the 5-FU component of the chemotherapy-combination, i.e....

  • Capecitabine.  // Reactions Weekly;7/25/2009, Issue 1262, p10 

    The article describes the case of a 63-year-old woman who acquired diarrhea, mucositis and neutropenia. The patient, who was suffering metastatic breast cancer, developed her said conditions while undergoing chemotherapy with capecitabine. It was also discovered that the patient was...

  • Nuclear nausea.  // New Scientist;5/6/95, Vol. 146 Issue 1976, p11 

    Informs about the study by NATO countries to find out whether drugs used in cancer treatment would let soldiers function longer during a limited nuclear war. Drug action process; Information on the experiments designed to test the negative effects of the drug.

  • Chemotherapy.  // Reactions Weekly;Oct2014, Vol. 1522 Issue 1, p61 

    The article presents case reports of four adult patients who developed various toxicities including apoptotic enteropathy, watery diarrhoea and nausea while receiving methotrexate, etanercept, capecitabine and/or infliximab.

  • Chemotherapy.  // Reactions Weekly;Oct2014, Vol. 1522 Issue 1, p60 

    The article presents case reports of two patients who developed anaphylactic shock and aspiration pneumonia following treatment with cisplatin, fluorouracil and docetaxel.

  • Capecitabine.  // Reactions Weekly;Nov2014, Vol. 1528 Issue 1, p49 

    The article presents a case study of a 43-year-old woman who developed cardiotoxicity during treatment with capecitabine.

  • Capecitabine.  // Reactions Weekly;Mar2014, Vol. 1492 Issue 1, p14 

    The article presents a case study of a 63-year-old woman who developed Purtscher-like retinopathy while receiving capecitabine.

  • Chemotherapeutic drugs.  // Reactions Weekly;Mar2015, Vol. 1544 Issue 1, p67 

    The article presents case reports of four patients who experienced progression of CNS involvement of lymphoma, interstitial pneumonia or thrombocytopenia during chemotherapy with cyclophosphamide, doxorubicin, prednisolone, rituximab and vincristine.

  • Docetaxel.  // Reactions Weekly;5/14/2011, Issue 1351, p21 

    The article describes the case of a 65-year-old woman who developed neutropenia, peripheral neuropathy and oedema after treatment with docetaxel.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics